MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAGB SYSTEM 10CM; ADJUSTABLE GASTRIC BAND
Model Number B-2220
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Over-dissection of the stomach during placement may result in slippage or erosion of the band and require reoperation.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Band slippage and/or pouch dilatation can occur.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system reported to have "pain at side of port and prolapsed band".Device was removed.
 
Additional Manufacturer Narrative
Taper ii.Medwatch sent to fda on 06/04/2018.Additional information: device summary evaluation: a visual examination was performed on the returned lap-band with access port i, taper type ii, and an additional piece of band tubing.Port tubing appeared to be bent at the taper tubing junction.White particles were noted on the port tubing near the taper tubing junction.Needle marks were noted on the port septum.Scratches were noted on the port housing near the port septum.Brown particles were noted on the port housing near the port septum.Scratches were noted on the port holes.The band was noted to be separated near the band belt.The band buckle was noted to be partially separated.White particles were noted to be covering approximately 70% of the outer surface of the band shell.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.The additional piece of tubing was also tested, and no blockage was noted.An air leak test was not feasible, as the band was cut in half near the belt.Under microscopic analysis, both ends of the separated band ring and shell were noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Both ends of the partial separation on the band buckle, approximately 0.45 inches in length, were noted to have striated edges, consistent with damage from a surgical tool.A small portion of the band ring, approximately 0.2 inches in length, was noted to be missing from the separated portion of the band.Material degradation was noted on approximately 80% of the outer surface of the band shell.Material degradation was noted on approximately 10% of the outer surface of the band ring.Red particles were noted on the outer surface of the band ring.The end of the band tubing, separated approximately 0.95 inches past the collar, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Both ends of the additional piece of band tubing, approximately 9.1 inches in length, were noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Needle marks were noted on the port septum.Non-penetrating nicks/marks were noted on the port housing near the port septum, and on the port holes.A smooth partial separation was noted on the port tubing at the taper tubing junction.White particles were noted on the port tubing at the taper tubing junction.The end of the band tubing, separated approximately 5.3 inches past the ss connector, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.

Brand Name
LAGB SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7483648
Report Number3006722112-2018-00117
Device Sequence Number10799179
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/26/2007
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot Number1097275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight90